# SDR CA020913006

- Difficulty date: September 12, 2002
- Submitted: October 2, 2002
- Operation: General aviation
- Propeller: Hartzl HCD4N3A
- System (JASC): 6111 · Propeller Blade Section
- Part: Bearing
- Part number: 57A2202
- Condition: Broken
- Location: Propeller
- Component: Propeller
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AFTER TAKING THE PROPELLER APART,  IT WAS NOTED THAT NR 2 BLADE THRUST BEARING WAS BROKEN INTO SEVERAL SMALL PIECES.  AS A RESULT OF THIS BROKEN BEARING, THERE WAS SOME MINOR DAMAGE TO THE BLADE SHOULDERS.  ONE BEARING WAS ALSO FOUND CORRODED ON THE OUTER SURFACE.  BOTH OF THESE BEARING RACES WERE REPLACED,  AND THE BLADE SHOULDER WAS REPAIRED,  CHECKED ON THE OPTICAL COMPARATOR, MEASURED FOR DIMENSIONS, AND COLD ROLLED.  THERE WAS ALSO ONE SET OF BEARINGS THAT CONTAINED A LARGE AMOUNT OF RESIDUE MAGNETISM, THIS WAS DEMAGNETIZED, AND REINSTALLED.
